MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC,9-10MM ,TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE SYNC,9-10MM ,TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202746
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the biosure sync 9-10mm tibial fixation was implanted, when twisting the screw, biosure sync broke in the bone tunnel, then took out the screw and broken biosure sync in turn, implanted the screw again without a new biosure sync to complete the surgery.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual assessment of the device shows two of the four fins have broken off.The break area shows signs of plastic deformation.The fins appear to have been stressed to failure.Dimensional inspection confirmed the device met print specification.This investigation could not identify any evidence of product contribution to the reported complaint.Device evaluated by the manufacturer.Evaluation codes updated.

Brand Name
BIOSURE SYNC,9-10MM ,TIBIAL FIXATION
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7057830
Report Number1219602-2017-01470
Device Sequence Number1851927
Product Code MBI
UDI-Device Identifier03596010648990
UDI-Public(01)03596010648990(17)220103(10)50639236
Combination Product (Y/N)N
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model Number72202746
Device Catalogue Number72202746
Device Lot Number50639236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/24/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight80